tamoxifen... please need help..

hi there im new to this site i was jdiagnose IDC last jan, i just finish chemo FEC a month ago and now starting with tamoxifen…
a bit scared and dont know what to expect, i know we have different experience… i just want to hear from someone…please do comment… thank you
xx charlie

Hi Charlie and welcome to the BCC forums

In addition to the support and shared experiences you will soon have here BCC can offer you further forms of support such as our helpline and live chat, you can read more about these and more services here:

http://www.breastcancercare.org.uk/breast-cancer-services

Take care

Lucy

Hi Manu
I was diagnosed in January 2012, had 6 x FEC and 20 radiotherapy, have been on Tamoxifen for 9 months. I do suffer with some hot flushes and night sweats but nothing that affects my quality of life, i’d say really I’ve had no problems with it at all. Tamoxifen is a wonder drug, please don’t be afraid of it, my oncologist told me it was as important as the chemotherapy, not everyone suffers with side effects and until you start taking it you wont know.
Take care
Lydia

I’ve also been lucky like Lydia - I’ve been on it for a year now and my hot flushearrogant I had during chemo stopped once I started taking it! I’ve had a couple of aches - don’t know if they’re down to chemo, surgery or Tamoxifen, but overall I’ve had no problems at all.
Hope it goes well for you. X

Hi Ladies,
I was diagnosed last October with stage 1 breast cancer. I am one of the lucky ones as I only needed radiation treatments. I was put on Tamoxifin and the worst side effect is hair loss. My hair is so thin and I had pretty thick hair. I feel like I am being poisoned. I spoke to my oncologyst yesterday and told him I no longer want to take this medication. He supported my decision. Hopeully my hair will start growing back in a few months. I have seen other comments on this site but wasn’t able to find that thread on hair loss. I am new to this forum. I wish you all the luck in the world to stay cancer free. Eat organic and stay clear away from any food that is GMO!!

Jaynie

hi charlie, i am also on tamoxifen and completely honestly i haven’t really noticed any side effects. i started once i’d finished chemo and all my surgery, and find it much easier than that! how are you getting on? i hope it’s going ok. are you aware of a group on Facebook for younger women with BC where this sort of thing is discussed. it’s a fab group and a great alternate source of info and experience - if you’re interested the link is facebook.com/ManchesterYoungerWomensBreastCancerNetwork?book… if you send a message letting them know you’re a younger lady (pre screening age) with a breast cancer diagnosis and that you heard about them here they’ll add you into the private chat group.
may be see you there and good luck :slight_smile:

Hi Charlie,
I was diagnosed aug 13. i had mastectomy, 3xFEC 3xD chemotherapy, 25 radiotherapy and now tamoxifen. I am having side effects - hard to say when they started coz the D chemotherapy causes similar side effects. i have hot flushes (which are defo easing now) and muscle/joint pains. this is quite bad and the thing that annoys me most coz i am a dancer. i find that stretching / gentle exercising actually helps the pain. when i was 1st on tamoxifen my ankles swoll up - but that fixed itself quite quickly (matching my swollen lymphodema arm). BUT i am going to continue taking it because ANYTHING is worse than going through all this again!!!
i wish you well. keep posting with any problems / solutions

  • caroline xxx

I have been on tomoxifen for a year now. I have recently had problems with periods, bleeding, Ovarin cyst and thick lining. You dont know what side effect you will get till you start taking it. Tomoxifen decreases breast cancer risk however it increases ovarian cancer risk .

hi, ive been on tamoxifen since march. when i was first on it my ankles swoll up - but they went down a week later. i wasnt sure if it was causing pains in my legs- hard to tell where the chemo pains left off and the new pains kicked in. my oncologist thinks its my temporary menopause thats causing the pains and not the tamoxifen. time will tell. it reduces the chances of my cancer coming back even more than the chemo did - so i will keep taking it

i think its important to try everything they suggest - i couldnt stand the thought of it coming back if i hadnt tried everything

HI I’ve been on Tamoxifen since Sept 2011 and am suffering with a lot of side effects including massive weight gain nearly 4 stone and I never used to put weight on before was a size 8 my whole life (aged 42 when dx) other side effects are swollen ankles and abdomen, cramps in legs, joint pain in feet and hands my onc believes its a combo of early chemically induced menopause and the tamoxifen we are currently testing my blood to rule out other problems but she did say it could spell the end of my tamoxifen days. As others have already said you might not suffer any side effects it is a tried and tested drug, it works, if your er+ and peri menopausal (like myself) its the only drug available to us was told by my onc that once I’m through the menopause she can try me on a variety of other drugs but until then its tamoxifen all the way. Please don’t be put off taking this by my response to this drug as you could be one of the lucky ones who isn’t affected. Take care xxx

Hi Charlie - good to hear your FEC has finished. Compared with FEC, tamoxifen is a doddle !! I have been on Tam since March and do get some side effects including night sweats and swollen ankles, but to be honest, having read previous threads on this subject, I had expected them to be much more severe. As Cazza said, Tam will help towards preventing a relapse and I am going to carry on taking it regardless of side effects x x

From what you can see everyone is different with their experiences here, only time will tell what you have (if any!) Its great being on this site too seeing that no matter what, you are normal!

 

I’ve been on tamoxifen for 4 years now, I am tired a lot so I try not to push myself too hard but in that I have gained a stone in weight. I do also find I’m on an emotional rollercoaster sometimes from nice highs to blubbering depressing lows…

 

 But just remember whatever side effects you have, they are only temporary and you here to fight another day… :slight_smile:

 

All the best to you xxx

hi all, i am new to this site and have been struggling with the tamoxifen, so worries have been  somewhat alleviated by finding that others have had similar issues.  I was taking antidepressants for a while which was helpful but some concern about interaction.  Any experience of antidepressants and tamoxifen?  Best wishes to all